An equivalence theorem for string solutions of the Einstein matter-gauge equations

Research output: Contribution to journalArticlepeer-review

Abstract

String-like static solutions of the Einstein matter-gauge equations have interesting implications in cosmology. It has been shown recently that, at a critical coupling phase, this system of equations allows a reduction into a coupled Einstein-Bogomol'nyi system. In this Letter, we prove that, in the important case where the underlying two-dimensional Riemannian manifold is either compact or asymptotically Euclidean, the two systems are actually equivalent. Moreover, we show that the standard assumption that the strings reside in a conformally Euclidean surface will give us a metric which fails to be asymptotically Euclidean. In particular, in the radially symmetric case, we establish under the finite energy condition the boundary behavior of the metric. These results may indicate that a string solution will inevitably lead to nonflatness of the space at infinity even on the cross-section.

Original languageEnglish (US)
Pages (from-to)79-90
Number of pages12
JournalLetters in Mathematical Physics
Volume26
Issue number2
DOIs
StatePublished - Oct 1992

Keywords

  • Mathematics Subject Classifications (1991): 58G03, 83F05, 81T20

ASJC Scopus subject areas

  • Statistical and Nonlinear Physics
  • Mathematical Physics

Fingerprint Dive into the research topics of 'An equivalence theorem for string solutions of the Einstein matter-gauge equations'. Together they form a unique fingerprint.

Cite this